Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2015, 1:29 PM CDT for Marshall County, Peoria County, Woodford County, Illinois. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 9, 2015, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 1:32 PM CDT | TORNADO | 8 Sw Chillicothe, IL | TORNADO ON THE GROUND MOVING ENE. COULD SEE THE FUNNEL CLOUD AND SOME DEBRIS ON THE GROUND, BUT THE MIDDLE OF THE TORNADO WAS INVISIBLE. IT WAS MOVING TOWARDS CHILLICOTHE. |
| Apr 9, 1:35 PM CDT | FUNNEL CLOUD | 2 W Chillicothe, IL | FUNNEL CLOUD BUT NO TOUCH DOWN. THERE WAS A STRONG GUST OF WIND IN CHILLICOTHE. |
| Apr 9, 1:37 PM CDT | TORNADO | 3 W Rome, IL | BRIEF ROPE TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS53 KILX 091829
SVRILX
ILC123-143-203-091915-
/O.NEW.KILX.SV.W.0019.150409T1829Z-150409T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 215 PM CDT
* AT 127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNLAP...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LACON...ROME...CHILLICOTHE...SPARLAND...WASHBURN...HENRY...VARNA...
TOLUCA...WENONA...LAWN RIDGE...HOPEWELL...MARSHALL COUNTY
AIRPORT...LA ROSE...LAKE WILDWOOD AND PATTONSBURG.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 31 AND 41
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4112 8932 4111 8933 4111 8905 4110 8904
4095 8904 4082 8961 4096 8973 4098 8970
4097 8964 4103 8964 4115 8946 4115 8933
TIME...MOT...LOC 1829Z 243DEG 30KT 4092 8960
HAIL...1.00IN
WIND...60MPH
$$
BARNES1 follow-up statement
141
WWUS53 KILX 091914
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT THU APR 9 2015
ILC123-143-203-091924-
/O.EXP.KILX.SV.W.0019.000000T0000Z-150409T1915Z/
MARSHALL IL-PEORIA IL-WOODFORD IL-
214 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD...
NORTHEASTERN PEORIA AND MARSHALL COUNTIES WILL EXPIRE AT 215 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4112 8932 4111 8933 4111 8905 4110 8904
4095 8904 4082 8961 4096 8973 4098 8970
4097 8964 4103 8964 4115 8946 4115 8933
TIME...MOT...LOC 1914Z 243DEG 30KT 4108 8915
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 9, 12:55 PM CDT, 34 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1255 PM CDT Thu Apr 9 2015 .UPDATE... ISSUED AT 1007 AM CDT THU APR 9 2015 15z/10am surface analysis shows 1000mb low centered just north of Kansas City, with warm front extending eastward into northern Illinois. Front has now lifted north of the KILX CWA, placing the entire area firmly in the warm sector. Widespread early morning convection is in the process of exiting into northern Indiana, leaving behind just scattered showers/storms for the time being. Further upstream, the next upper-level impulse is triggering a renewed round of convection across western Missouri. Based on timing tools and the latest HRRR guidance, this activity will move into the SW CWA between 17z and 18z. Once this wave departs, attention will turn to the approaching cold front which is still on target for a late afternoon/early evening arrival. Airmass ahead of the front will become moderately unstable and highly sheared, so threat for strong to severe thunderstorms is still present. Current indications suggest the primary time frame will be from 21z/4pm through 03z/10pm. Damaging wind gusts will be the main threat with the storms, although large hail and isolated tornadoes will also be possible as the cells first begin to develop. Made some changes to hourly PoPs to better reflect current and expected trends, but changes were minor and did not require a full zone update at this time. && .SHORT TERM...(Today) ISSUED AT 303 AM CDT THU APR 9 2015 Latest surface analysis shows the warm front has lifted to the I-74 corridor early this morning with a chaotic wind field across most of the forecast area. Not sure what the affect the current scattered convection will have on the position of the frontal boundary thru the morning hours, but most of the models suggest a continued slow push to the north as the main surface low tracks northeast to central Iowa by late this morning. Current thinking is that the cold front will be positioned just west of the Mississippi River by 21z with surface based convection developing ahead of the front at that time as well. Better low level helicity fields supportive of discrete supercells and possible tornadoes looks to be closer to the track of the surface low...which by late afternoon is expected to be in far southwest Wisconsin or northwest Illinois. That would put the threat for more persistent low level rotating storms just to our west and north. However, still plenty of shear ahead of the frontal boundary this afternoon and early this evening to promote damaging straight line winds as the storms transition into more of a linear system. Temperature-wise, with the warm front to our north this afternoon, will continue to go with the warmer guid values most areas. Latest model data now suggests the backedge of the precip pushes out of our far southeast counties by midnight, so will extend the Flash Flood Watch until that time this evening. && .LONG TERM...(Tonight through Wednesday) ISSUED AT 303 AM CDT THU APR 9 2015 Showers and thunderstorms, possibly severe, will be ongoing across at least the eastern half of the forecast area to start this evening. Despite the short forecast range, there is still some spread in the expected cold frontal timing. However, it appears reasonable that the front will lie somewhere between the Illinois River and the I-55 corridor by 00Z Friday. Sped up the decrease in shower/storm chances by mid evening, and I would not be surprised to see the precipitation chances taper off a few hours earlier, especially if the squall line gets a head of steam and trends further ahead of the front than current progs. Once the front clears the area tonight, quiet conditions, along with much cooler and less humid air will build across the region into Sunday. These conditions will be driven by a large area of high pressure of Canadian origin. While conditions will be notably cooler/less humid, they will still be at or above normal for early April. The next precipitation chances will arrive later Sunday into Sunday night as a cold front is dragged across the area. While this front is still expected to stall out at it begins to parallel the upper-level flow, model trends suggest the front will stall out further south than previously anticipated. If these trends persist, Monday and Monday night will end up dry. For now, have reduced but not eliminated PoPs Monday/Monday night until we see if this recent model trend sticks. A slow moving upper-level disturbance will push the front back into the area by Tuesday, bringing renewed shower/storm chances. The front and/or upper level disturbances will keep the rain chances going into the end of the work week. Temperatures should remain at or above normal through the period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1255 PM CDT THU APR 9 2015 Strong southwesterly winds will prevail this afternoon, with frequent gusts to between 25 and 35kt. Convection will initially be isolated, but will become more widespread by late afternoon into the early evening as a cold front moves in from the west. High-res models are in good agreement that a line of storms will develop along the advancing front near/west of the Mississippi River by mid to late afternoon, then push eastward into Illinois after that. Based on HRRR timing, have included a TEMPO group for thunder at KPIA between 23z and 01z, then further east to KCMI between 02z and 04z. Once storms pass, winds will veer to the west and increase and remain quite gusty through the night. In addition, MVFR ceilings currently across western Iowa into Kansas will spill eastward, with forecast soundings suggesting low clouds remaining in place until close to dawn Friday. After that, am expecting mostly clear skies with continued brisk westerly winds Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through late tonight FOR ILZ054>057-061>063- 066>068-071>073. && UPDATE...Barnes SHORT TERM...Smith LONG TERM...Bak AVIATION...Barnes
Hazardous weather outlook, Apr 9, 11:55 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CDT THU APR 9 2015 ILZ027>031-036>038-040>053-101100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 1155 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH INTO THE AREA LATE THIS AFTERNOON...WHICH WILL TRIGGER A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 4 PM AND 10 PM. ILZ054>057-061>063-066>068-071>073-101100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1155 AM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 7 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 9, 10:07 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1007 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN DANVILLE 40.14N 87.62W
04/09/2015 M1.61 INCH VERMILION IL EMERGENCY MNGR
RAINFALL TOTAL IN THE LAST 5 HOURS. LIGHT TO MODERATE
RAINFALL CONTINUES TO FALL.
&&
ALWLocal storm report, Apr 9, 11:07 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
04/09/2015 M1.16 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WSW HOMER 40.02N 87.99W
04/09/2015 M1.11 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
04/09/2015 M1.06 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN SIDNEY 40.02N 88.07W
04/09/2015 M1.00 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0840 AM HEAVY RAIN ST. JOSEPH 40.11N 88.04W
04/09/2015 M1.00 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
&&
ALWLocal storm report, Apr 9, 11:35 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ESE SHERMAN 39.88N 89.59W
04/09/2015 M1.22 INCH SANGAMON IL NWS EMPLOYEE
24 HOUR TOTAL
&&
ALWLocal storm report, Apr 9, 12:13 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HEAVY RAIN OGDEN 40.12N 87.96W
04/09/2015 M1.83 INCH CHAMPAIGN IL CO-OP OBSERVER
TOTAL SINCE 6 A.M. WEDNESDAY
&&
ALWSpecial weather statement, Apr 9, 1:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
103 PM CDT THU APR 9 2015
ILZ027>031-091900-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
103 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX...MARSHALL...
NORTHERN PEORIA...NORTHWESTERN WOODFORD AND SOUTHEASTERN STARK
COUNTIES UNTIL 200 PM CDT...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRIMFIELD...OR 16 MILES WEST OF PEORIA...
MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCEVILLE...
DUNLAP...
ROME...
CHILLICOTHE...
CAMP GROVE...
SPARLAND...
OTHER LOCATIONS AFFECTED INCLUDE...KICKAPOO...MONICA...DUNCAN...LAWN
RIDGE...HOPEWELL AND MARSHALL COUNTY AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4123 8963 4115 8963 4115 8938 4094 8910
4075 8990 4093 9003 4124 8969
TIME...MOT...LOC 1803Z 236DEG 30KT 4085 8985Local storm report, Apr 9, 1:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN MARTINSVILLE 39.34N 87.88W
04/09/2015 M1.12 INCH CLARK IL MESONET
24 HOUR TOTAL
&&
ALWThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:02 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Apr 9, 4:06 AM CDT | Special Weather Statement | ILX | Logan, Macon, Menard, Sangamon | 54 min |
| Apr 9, 4:38 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Apr 9, 4:53 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 52 min |
| Apr 9, 5:54 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Apr 9, 6:13 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 62 min |
| Apr 9, 6:19 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 56 min |
| Apr 9, 7:57 AM CDT | Special Weather Statement | ILX | Clark | 33 min |
| Apr 9, 1:03 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark | 57 min |
| Apr 9, 1:37 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Apr 9, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 45 min |
| Apr 9, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 44 min |
| Apr 9, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 48 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.